Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Tested positive for hepatitis B, taking Lamivudine, had viral load test. Can i ask a doctor online?

Hello, I m a 38years old lady tested positive for hepatitis B last April 2012 and has been taking Lamivudine since then but when I went for viral load test last month,the result was hepatitis viral load 688, HBeAg: Negative and HBeAb: positive. can I continue using the drug?. or I should stop? . my email is YYYY@YYYY . Thank you
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for posting your query.
Patients with negative HBeAg and positive HBeAb are considered as inactive carriers for HBsAg. It is recommended that you should be monitored every 6-12 months with tests for SGPT/ALT. Further work up is required for persistently elevated liver enzymes. This is recommended as in almost 30% of these patients reactivation of HBV may occur even after a prolonged period.
Your viral load is low and if your liver enzyme level are normal then you may need to stop Lamivudine. Before stopping the drug you should consult your doctor.
Hope it helps.
Take Care!
Answered: Tue, 16 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The drug has been effective and the viral load has been reduced...

The drug should never be started / altered / or stopped without Hepatologist's advice.
You need follow up for fear of recrudescence...the liver function has to be tested for several months even after stopping...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor